Citation: Dr. Mercury. "Possible Interaction: An Experience with DOC & MDMA (exp54867)". Erowid.org. Oct 24, 2006. erowid.org/exp/54867
||(blotter / tab)
| T+ 2:00
As medical support at the recent Transformus regional burn in North Carolina, I was called to see a young woman who reportedly was having a bad reaction to MDMA.
The previous night at 8pm, she and her campmates had taken a tab of blotter containing a long-acting LSD variant called 'DOC'. I hadn't heard of this drug, actually, the only long-acting LSD variants available on blotter that I knew of were DOB and bromo-dragonfly, so I assumed that what they had actually taken was DOB, but now that I've checked I see that this could very well have been DOC.
Nothing happened--the dose was subthreshold--so two hours later, she and her boyfriend took a moderate dose of MDMA. Once it took effect, the woman began to throw up, and this continued throughout the night. As dawn broke, she began to experience numbness and tingling in her feet, hands, and lips, alarmed, they called the rangers and I saw her at 8am.
The woman was nauseous--threw up once in front of me--but otherwise alert and healthy. Her blood pressure and pulse were normal, but she was hyperventilating from anxiety. With reassurance that she would be okay, her respiratory rate returned to normal and her numbness and tingling went away. By noon, she still felt nauseous but was looking and feeling a lot better, so she and her boyfriend went back to their camp.
No other drugs other than nicotine had been consumed. The woman had one previous experience with MDMA, and it had been wonderful with no nausea. However, her boyfriend had consumed the same combination of drugs that night and experienced no nausea and vomiting. The woman reported that no particular difficult issues had surfaced during the trip and that she and her boyfriend enjoyed a supportive relationship (and their body language supported this).
One possibility is that this was simply an idiosyncratic reaction to MDMA--nausea is a common side effect--brought on by the difficult social and physical environment of the burn.
However, the fact that the nausea persisted 12 hours post-ingestion is peculiar. An alternate possibility is an interaction between DOC and MDMA--drugs with subthreshold effects sometimes can be pushed supra-threshold by coadministration with another drug--and the fact that her boyfriend was unaffected may simply be a result of his substantially higher body weight.
I have not heard any other reports of an interaction between DOC and MDMA, but it might bear watching if DOC is now more available.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.